Bayesian survival estimator for Weibull distribution with censored data.

As the most useful distribution for modeling and analyzing life time data in the medical, paramedical and applied sciences among others, Weibull distribution stands out. Nowadays great attention has been given to Bayesian approach and is in contention with other estimation methods. This study explor...

Full description

Bibliographic Details
Main Authors: Mohammed Ahmed, Al Omari, Ibrahim, Noor Akma
Format: Article
Language:English
English
Published: Asian Network for Scientific Information 2011
Online Access:http://psasir.upm.edu.my/id/eprint/24944/1/Bayesian%20survival%20estimator%20for%20Weibull%20distribution%20with%20censored%20data.pdf
_version_ 1825925676238110720
author Mohammed Ahmed, Al Omari
Ibrahim, Noor Akma
author_facet Mohammed Ahmed, Al Omari
Ibrahim, Noor Akma
author_sort Mohammed Ahmed, Al Omari
collection UPM
description As the most useful distribution for modeling and analyzing life time data in the medical, paramedical and applied sciences among others, Weibull distribution stands out. Nowadays great attention has been given to Bayesian approach and is in contention with other estimation methods. This study explores and compares the performance of Maximum Likelihood and Bayesian using Jeffrey prior and the extension of Jeffrey prior information for estimating the survival function of Weibull distribution with right censored data. On the performance of these estimators with respect to the mean square error and mean percentage error, comparisons are made through simulation study. For all the varying sample size, several specific values of the scale parameter of the Weibull distribution and for the values given for the extension of Jeffrey prior, the estimate of survival function of maximum likelihood is the best compared to the others when the value of extension of Jeffrey prior is 0.4. But then, extension of Jeffrey prior result is the best compared to others when the value of extension of Jeffrey is 1.4. © 2011 Asian Network for Scientific Information.
first_indexed 2024-03-06T08:01:21Z
format Article
id upm.eprints-24944
institution Universiti Putra Malaysia
language English
English
last_indexed 2024-03-06T08:01:21Z
publishDate 2011
publisher Asian Network for Scientific Information
record_format dspace
spelling upm.eprints-249442015-10-16T08:05:59Z http://psasir.upm.edu.my/id/eprint/24944/ Bayesian survival estimator for Weibull distribution with censored data. Mohammed Ahmed, Al Omari Ibrahim, Noor Akma As the most useful distribution for modeling and analyzing life time data in the medical, paramedical and applied sciences among others, Weibull distribution stands out. Nowadays great attention has been given to Bayesian approach and is in contention with other estimation methods. This study explores and compares the performance of Maximum Likelihood and Bayesian using Jeffrey prior and the extension of Jeffrey prior information for estimating the survival function of Weibull distribution with right censored data. On the performance of these estimators with respect to the mean square error and mean percentage error, comparisons are made through simulation study. For all the varying sample size, several specific values of the scale parameter of the Weibull distribution and for the values given for the extension of Jeffrey prior, the estimate of survival function of maximum likelihood is the best compared to the others when the value of extension of Jeffrey prior is 0.4. But then, extension of Jeffrey prior result is the best compared to others when the value of extension of Jeffrey is 1.4. © 2011 Asian Network for Scientific Information. Asian Network for Scientific Information 2011 Article PeerReviewed application/pdf en http://psasir.upm.edu.my/id/eprint/24944/1/Bayesian%20survival%20estimator%20for%20Weibull%20distribution%20with%20censored%20data.pdf Mohammed Ahmed, Al Omari and Ibrahim, Noor Akma (2011) Bayesian survival estimator for Weibull distribution with censored data. Journal of Applied Sciences, 11 (2). pp. 393-396. ISSN 1812-5654; ESSN:1812-5662 http://www.ansinet.com/ 10.3923/jas.2011.393.396 English
spellingShingle Mohammed Ahmed, Al Omari
Ibrahim, Noor Akma
Bayesian survival estimator for Weibull distribution with censored data.
title Bayesian survival estimator for Weibull distribution with censored data.
title_full Bayesian survival estimator for Weibull distribution with censored data.
title_fullStr Bayesian survival estimator for Weibull distribution with censored data.
title_full_unstemmed Bayesian survival estimator for Weibull distribution with censored data.
title_short Bayesian survival estimator for Weibull distribution with censored data.
title_sort bayesian survival estimator for weibull distribution with censored data
url http://psasir.upm.edu.my/id/eprint/24944/1/Bayesian%20survival%20estimator%20for%20Weibull%20distribution%20with%20censored%20data.pdf
work_keys_str_mv AT mohammedahmedalomari bayesiansurvivalestimatorforweibulldistributionwithcensoreddata
AT ibrahimnoorakma bayesiansurvivalestimatorforweibulldistributionwithcensoreddata